# SDR CA110606001

- Difficulty date: May 18, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Engine: Pwa PT642A
- System (JASC): 7314 · Engine Fuel Pump
- Part: Drive Shaft
- Condition: Worn
- Location: Fuel Pump
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, Y, J
- Precautionary procedure: A

## Discrepancy

ACCIDENT WAS REPORTED THAT THE CREW OF 2 HAD TO EJECT DURING A TRAINING MISSION.  ACFT EXPERIENCED A SUSPECTED ENGINE FAILURE AND CRASHED APPROX 1.5 KM IN FRONT OF THE RUNWAY.  AS A PRECAUTION, ALL RAAF PC-9 FLYING OPS HAVE BEEN TEMPORARILY SUSPENDED. DIRECTORATE OF DEFENSE AVIATION AND AIR FORCE SAFETY (DDAAFS), SUPPORTED BY THE REGULATOR (DGTA) IS COORDINATING THE INVESTIGATION. ENGINE HAS BEEN RECOVERED AND SENT TO MFG FOR EXAMINATION.   INVESTIGATION REVEALED A ENGINE FUEL PUMP DRIVESHAFT SPLINE AND INPUT COUPLING DISPLAYED INDICATIONS OF SIGNIFICANT WEAR AND WAS DETERMINED TO BE THE CAUSE OF THE ENGINE POWER LOSS.
